MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 20/225; WAGNER HIP PROTHESIS

ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 20/225; WAGNER HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: g7 osseoti multihole 56mm f - item# 10010266 lot# 66535941.Bone screw 6.5x35 self-tap - item# 00625006535 lot# j7667940.Bone screw 6.5x30 self-tap - item# 00625006530 lot# 66187530.Bone screw 6.5x25 self-tap - item# 00625006525 lot# 66134219.G7 vit e frdm const lnr 36mm f - item# 30203606 lot# 66509403.12/14 cocr frdm 36mm x -3 - item# 802403602 lot# 3036579.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had a revision surgery approximately 1 year after implantation, during the procedure a femoral fracture was found while implanting the final implants.Cerclage wire was placed around the fracture.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records and timeline identified the following: during a clinical visit prior revision, the following was noted: left hip pain for 1 year, reports hip keeps popping out of place, wears an abduction brace.Able to walk for 5-10 minutes without pain.5 dislocations since hip replacement.Failure of ingrowth left femoral stem with subsidence, no fracture, pedestal and peripheral radiolucency femoral component.Diagnosis: femoral neck and head removed with difficulty.Portion of greater trochanter removed to avoid fracture.No bone noted on femoral component acetabular liner and 2 screws removed, felt the acetabular component was slightly retroverted therefore it was explanted.During revision, trial component and reamings had no issues with the bone however posterior and including the lesser trochanter there was a fracture noted and this not extend beyond the level of the lesser trochanter.This was done due to the size of the femoral component which is larger than the trial component.Based on the medical records, the complaint is confirmed.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 20/225
Common Device Name
WAGNER HIP PROTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19691162
Report Number0009613350-2024-00281
Device Sequence Number20642937
Product Code LZO
UDI-Device Identifier00889024593374
UDI-Public(01)00889024593374(17)271221(10)3137353
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K191781
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0100102220
Device Lot Number3137353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient Weight66 KG